... dose, taking one instead of two. I also have tachycardia my heartrate is normal at 160. I sweat constantly this was even before i started weaning off of meth, so i think it has to do with tachycardia. Any help
I recommend you taper by slowly reducing the mgs such as by 10 every week rather than skipping doses. You really might want to discuss this with the doctor. The heart rate is high and tachycardia is nothing to ignore. Having an EKG while on Methadone is recommended, may want to ask the doctor about it.
Do be careful,
From the moment that I started taking methadone up until just detoxing from it, I'd sweat constantly. Especially when detoxing from it, I'd wake up in literally a pool of sweat every time I would fall asleep. I, myself decided to go against the doctor's wishes and started to ween myself off. In my situation I was on a dose of 130 mg daily and the clinic was not comfortable to start weening me off due to the risk of relapsing. I had made up my mind, tho. I wanted off. So I would just start skipping doses hoping that it would create the same affect as being properly weened down. Let me start off my saying first that I have no idea the medical response of this on my body, this is just my story of what I experienced when attempting this. I started out by skipping one day at a time (going every other day) and then slowly started to go 2 days (72 hours) between dosing. In the beginning by the time I got to the 72 hour mark I was pretty sick but it seemed almost as if my body started to adapt and I wasn't feeling quite as bad as I had been previously. Now please don't get me wrong, methadone is a horrible drug to experience withdrawals from and it was no walk in the park by any means, but it's the only way I knew to prepare my body for the shock of completely stopping at 130 mg. After skipping doses for approximately 2 to 3 weeks I decided it was time. As luck would have it, I lost my job also so I knew there was no way I could continue to afford my methadone treatment. At first I thought that I would be able to just lock myself in my room for the duration, that didn't even last past the 4th day. Not only were the physical withdrawals horrific, but it started to take a toll on my emotional state as well. The pain would be so bad that I started to think suicide was the only way out. This is when I knew that I could not conquer this on my own. I was so depressed and in physical agony. I checked myself into a medical detox at the local mental hospital. While in there they gave me barbituates to prevent seizures and ease my suffering slightly. It was literally the longest week of my life. But atleast I knew I was safe. By the end of the week I started to finally see the end in sight. I would say it was the 8th or 9th day after taking my last dose. My withdrawal symptoms started to become more tolerable and the doctor was able to start weening me off of the phenobarbital. The worst was finally over. It is now a little over 2 weeks since my last dose and I have returned home from detox, safely =) I still experience very annoying lingering symptoms like insomnia, tremors, restless leg syndrome and I am still having horrible anxiety but I am proud to say that I *safely* made it off of methadone, and I am living proof that it can be done. Occasionally I have to take 2mg of suboxone to ease my pain, but I try to stay clear of it because I don't want to have to depend on yet another drug just not to get sick. I am not a doctor nor am I suggesting that you should attempt this, I just read your question and thought I should share my story. Best of luck to you, and please try and ween down the right way. Feel free to private message me if you have any questions and make sure you consult with your doctor about what your doing, as I said I have no idea the reprecussions of doing things the way I did. Only your doctor can tell you that. Take care.
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Nov 2009 • 2 answers
Posted 27 Feb 2011 • 2 answers
Posted 31 May 2011 • 4 answers
Posted 21 Dec 2011 • 2 answers
Posted 1 Jan 2012 • 1 answer